MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK BAG SPIKE, 10 UNITS; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK BAG SPIKE, 10 UNITS; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CL-10-10
Medical Device Problem Codes Disconnection (1171); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Chemical Exposure (2570); No Patient Involvement (2645)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for evaluation.Investigation is not yet complete.
 
Event or Problem Description
The event involved a chemolock¿ bag spike, 10 units that the customer reported leaking.The unknown hazardous drug leaking was noticed during priming for 1 hour at 9:00 am.The customer stated that no drug was lost, however, fluid dripped out upon disconnecting to dispose of the bag, exposing the hazardous drug.When the chemolock injector was disconnected from the chemolock bag spike the residual in the bag spilled out onto the floor, exposing the hazardous drug.There was no patient involvement, no adverse event, and no delay in therapy.
 
Additional Manufacturer Narrative
One used list# cl-10-10 (1 unit), chemolock¿ bag spike, 10 units.Lot# 4775039 and one used container 0.9% sodium chloride injection 100 ml, usp, manufacturer baxter.One (1) used list# cl-10-10 (1 unit), chemolock¿ bag spike, 10 units.Lot# 4775039 were received for evaluation.Two used cl-10-10 chemolock bag spikes were confirmed with the tip of the chemolock port post spikes broken off.The probable cause of the broken chemolock spike is due to an automated assembly error.A device history review (dhr) lot# 4775039 and relevant commodities were reviewed, and no non-conformances were found that would have contributed to the reported complaint.

Brand Name
CHEMOLOCK BAG SPIKE, 10 UNITS
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10337927
Report Number9617594-2020-00270
Device Sequence Number3065019
Product Code ONB
UDI-Device Identifier00887709071025
UDI-Public(01)00887709071025(17)250401(10)4775039
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model NumberCL-10-10
Device Catalogue NumberCL-10-10
Device Lot Number4775039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHEMOLOCK INJECTOR, MFR UNK; CHEMOLOCK INJECTOR, MFR UNK